MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR +4 NEUT 32IDX50OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR +4 NEUT 32IDX50OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1219-32-450
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Surgeon is reporting a disassociation of inlay from cup.Left side affected.Doi: (b)(6) 2012, dor: (b)(6) 2020 - revision of inlay and head.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2011, the patient had a left hip joint resurfacing due to combined cam and pincer impingement (mixed type) no mention of manufacturer of components provided.On (b)(6) 2012 the patient had a left total hip arthroplasty.The indication for surgery arises in the case of advanced osteoarthritis of the hip joint on the left, status post hip joint resurfacing at this facility in 11/2011.After exhausting the conservative treatment options and gradual reduction in walking distance and mobility, and pain, the patient now wishes to have a total hip replacement.Depuy components were implanted during this procedure.On (b)(6) 2020, the patient was revised due to verified inlay dislocation in the presence of a total hip replacement on the left side, the patient was admitted for planned inpatient treatment to replace the inlay and, if necessary, the cup.Prior to surgery the patient was experiencing pain.Only the femoral head and acetabular liner were revised.During the procedure the surgeon observed multiple, small polyethylene fragments, that were then removed.The liner lip was noted to have ¿broken off¿ or fractured.The liner was still seated in the cup and was difficult to remove.Post-operative diagnosis was inlay fracture cranially with dislocation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : a device history record (mre) review, was not possible because the required lot code was not provided.

Brand Name
PINN MAR +4 NEUT 32IDX50OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11328138
Report Number1818910-2021-02980
Device Sequence Number16358283
Product Code LPH
UDI-Device Identifier10603295014324
UDI-Public10603295014324
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K033273
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1219-32-450
Device Catalogue Number121932450
Device Lot Number31706302620529
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer04/06/2021
04/26/2021
Initial Report FDA Received Date02/15/2021
Supplement Report FDA Received Date04/20/2021
04/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; ARTICUL/EZE BALL 32 +5 BR; CORAIL2 STD SIZE 9; PINNACLE SECTOR II CUP 50MM; UNKNOWN HIP ACETABULAR CUP
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR